Hail, Crawford
- When
- July 24, 2:15 PM CST
- Where
- Crawford County, Alma
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -94.233
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 24, 2:00 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 300 PM CDT SAT JUL 24 2004 COLD FRONT IS PROGRESSING ACROSS THE AREA THIS AFTERNOON AND WILL SLOWLY BUT SURELY WORK ITS WAY ACROSS THE WHOLE AREA BY TOMORROW MORNING. SCATTERED THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AT THIS TIME AND HAVE A DECENT POP GRADIENT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS EVENING. BOTH THE MET AND MAV HAVE PRECIP CHANCES BEHIND THE FRONT TOMORROW AND BELIEVE THERE IS SOME CHANCE OF OVERRUNING LIKE SHOWERS AS A WAVE DROPS SOUTHEAST ACROSS THE CENTRAL PLAINS. DO NOT THINK THERE WILL BE ENOUGH INSTABILITY FOR THUNDER AFTER TONIGHT SO THE PRECIP TYPE OF CHOICE FOR TOMORROW WILL BE SHOWERS. CLOUD COVER TO OVERSPREAD THE AREA AS THE FRONT PASSES AND LOW LEVEL RH PROGS FROM BOTH THE ETA AND GFS SUGGEST PERSISTENT CLOUD COVER INTO SUNDAY NIGHT AND POSSIBLY MONDAY MORNING. NATURE OF THE CLOUDS WILL HAVE A BIG IMPACT ON TEMPERATURES. IT SHOULD BE QUITE COOL TOMORROW. WENT WITH A MIX OF THE COOLER MET AND WARMER BUT STILL COOL MAV SUNDAY. SOME SUNSHINE SHOULD HELP TEMPS REBOUND SOME MONDAY BUT A MIXTURE OF THE MET AND MAV STILL GIVES US TEMPS ABOUT 10 DEGREES BELOW NORMAL. MONDAY MORNING AND ESPECIALLY TUESDAY MORNING HAVE THE POTENTIAL TO BE QUITE COOL AND BELIEVE THE MAV HANDLES THIS WELL. RAIN CHANCES MONDAY AND TUESDAY WILL PROBABLY BE ABOUT NIL AS STABLE HIGH PRESSURE WILL BE THE MAIN FEATURE. PRECIP CHANCES WILL AGAIN BE ON THE INCREASE WEDNESDAY AND THURSDAY AS THE LAST FEW RUNS OF THE GFS INSISTS THERE WILL BE A WAVE SOMEWHERE IN THE VICINITY. DO NOT QUITE BELIEVE THE BOMB THE 12Z GFS COOKS UP WEDNESDAY NIGHT THOUGH BUT DO BELIEVE THERE IS A CHANCE OF RAIN. NOT QUITE SURE HOW LONG PRECIP CHANCES WILL CONTINUE AFTER WEDNESDAY NIGHT BUT THE MEX AND HPC HAVE HEALTHY POPS THURSDAY. THIS SEEMS O.K. GIVE HEALTHY PROGGED INSTABILITY. PRELIM NUMBERS: TUL 63 73 61 84 / 50 30 10 10 FSM 67 79 63 84 / 70 30 10 10 MLC 64 76 60 83 / 70 30 10 10 BVO 61 72 57 82 / 40 30 10 10 FYV 62 74 59 79 / 70 30 10 10 BYV 60 69 58 77 / 70 30 10 10 MKO 63 75 60 83 / 60 30 10 10 MIO 61 72 59 80 / 50 30 10 10 F10 63 73 61 82 / 60 30 10 10 HHW 72 81 66 85 / 70 30 10 10 FORECAST ID= 17 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 24 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE MORE WIDESPREAD THROUGH THE AFTERNOON FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WHERE A LITTLE SUNSHINE HAS RESULTED IN THE ATMOSPHERE BECOMING INCREASINGLY UNSTABLE AHEAD OF THE FRONT. STORMS THAT DEVELOP AHEAD OF THE FRONT MAY BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND THIS EVENING...GENERALLY TO THE SOUTH OF A LINE FROM OKEMAH TO FAYETTEVILLE. COOLER AIR AND PREVIOUS SHOWERS AND THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE FURTHER TO THE NORTH AND WEST OF THIS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS THIS AFTERNOON AND THIS EVENING...WITH HAIL TO THE SIZE OF PENNIES OR NICKELS ALSO POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS WHICH WILL LEAD TO THE POTENTIAL FOR SOME LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL REMAIN HIGHEST IN THE VICINITY OF THE FRONT FOR THE REMAINDER OF THE WEEKEND. COOLER AIR WILL CONTINUE TO WORK IN BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE MIDDLE PART OF THE WORK WEEK. A WEAK UPPER DISTURBANCE APPROACHING THE AREA WILL INCREASE RAIN CHANCES IN THE WEDNESDAY AND THURSDAY TIME FRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SAT JUL 24 2004
OKZ074-075-242000-
HASKELL OK-LATIMER OK-
205 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 205 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF KINTA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...
LEWISVILLE...KINTA...MC CURTAIN...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT SAT JUL 24 2004
OKZ076-242000-
LE FLORE OK-
206 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 206 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF MUSE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...POTEAU...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...SHADY
POINT AND CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT SAT JUL 24 2004
OKZ076-242045-
LE FLORE OK-
252 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF SPIRO...MOVING EAST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DETECTED ACROSS NORTHERN LEFLORE COUNTY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHADY
POINT...PANAMA...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...COWLINGTON AND ARKOMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT JUL 24 2004
OKZ072-242100-
SEQUOYAH OK-
301 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 301 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF COTTONWOOD...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...
ROLAND...MOFFETT AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT JUL 24 2004
ARZ019-242100-
CRAWFORD AR-
304 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KIBLER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT
HILL...CONCORD...BIDVILLE...MULBERRY...MOUNTAINBURG...VAN
BUREN...ALMA...KIBLER...SHIBLEY...FURRY...DYER...RUDY AND LOCKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SAT JUL 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 3 ENE WISTER 34.97N 94.72W
07/24/2004 60 MPH LE FLORE OK MESONET
MEASURED BY MESONET
&&
HMNThe Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415246, 5415247.